Harold Thayer Davis

From Wikipedia, the free encyclopedia
Jump to: navigation, search
Harold Thayer Davis
Born (1892-10-05)October 5, 1892
Beatrice, Nebraska
Died November 14, 1974(1974-11-14) (aged 82)
Bloomington, Indiana
Alma mater University of Wisconsin-Madison
Harvard University
Colorado College
Scientific career
Institutions Northwestern University
Indiana University Bloomington
Doctoral advisor Edward Burr Van Vleck

Harold Thayer Davis (5 October 1892, Beatrice, Nebraska – 14 November 1974, Bloomington, Indiana) was a mathematician, statistician, and econometrician, known for the Davis distribution.

Davis received in 1915 his A.B. from Colorado College,[1] in 1919 his A.M. from Harvard University, and in 1926 his PhD under Edward Burr Van Vleck from the University of Wisconsin,[2] after working there as a mathematics instructor from 1920 to 1923. From 1923 to 1937 he taught mathematics at the Indiana University Bloomington, becoming a professor there.[3] From February to August 1937 he was acting research director of the Cowles Commission. Davis became a professor in 1937 at Northwestern University in the mathematics department and the chair of the department in 1942. He was the author of many articles in refereed journals and numerous books and monographs.

Davis was an associate editor of Econometrica, Isis, and the Bulletin of the American Mathematical Society. He was elected a Fellow the Econometric Society.[4]

Selected publications[edit]

Articles[edit]

Books[edit]

References[edit]

  1. ^ Harold Davis, Colorado College
  2. ^ Harold Thayer Davis at the Mathematics Genealogy Project
  3. ^ Guide to the Harold T. Davis (1892–1974) Papers, Northwestern University Library
  4. ^ Harold T. Davis (1892–1974), Cowles Commission for Research in Economics
  5. ^ Smithies, A. (Sep 1941). "Review: The Theory of Econometrics, by Harold T. Davis". The American Economic Review. 31 (3): 602–607. JSTOR 1805820. 
  6. ^ Tintner, Gerhard (1942). "Review: The Analysis of Economic Time Series, by Harold T. Davis" (PDF). Bull. Amer. Math. Soc. 48 (5): 338–342. doi:10.1090/s0002-9904-1942-07668-3.